Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 110, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 2, 2013, 7:44 AM EDT for Broome County, Chenango County, Cortland County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2013, 7:44 AM EDT (11:44 UTC)
- Expired
- Sep 2, 2013, 8:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chenango County, NY, Cortland County, NY
The radar
The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:47 AM EDT, 57 minutes earlier.
Area forecast discussion, Sep 2, 6:47 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 647 AM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO NY AND PA TODAY. THE FRONT WILL STALL JUST TO OUR EAST ON TUESDAY, WITH A CHANCE FOR A FEW SHOWERS OVER OUR REGION. COOLER AND DRIER WEATHER IS FORECAST FOR MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WARM AND MOIST ATMOSPHERE WILL BE IN PLACE WITH ONGOING SHOWER AND THUNDERSTORM ACTIVITY TODAY. THIS ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY IN ADVANCE OF AN EASTWARD MOVING COLD FRONT THIS AFTERNOON. MODELS SHOW SEVERAL HUNDRED J/KG OF CAPE AHEAD OF THE FRONT, WITH A THIN LINE OF 20-25 KT DEEP LAYER SHEAR ALONG THE FRONT. THERE IS A CHANCE FOR A FEW THUNDERSTORMS TO INTENSIFY ALONG AND AHEAD OF THE FRONT...PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS. WIDESPREAD SEVERE POTENTIAL IS VERY LOW HOWEVER. ONE AREA OF CONCERN IS WEST CENTRAL LUZERNE COUNTY, WHICH RECEIVED 3 TO 5 INCHES OF RAIN EARLIER. THIS AREA WILL NEED TO BE MONITORED CLOSELY SHOULD HEAVY RAIN APPROACH AGAIN TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... COLD FRONT WILL STALL TO OUR EAST ON TUESDAY AS UL TROF SAGS SOUTHEASTWARD OUT OF ONTARIO AND INTO NORTHERN NY. DESPITE DRY AIR ADVECTION, THE PRESENCE OF THE TROF WILL KEEP A FEW SHOWERS OVER FA THROUGH THE AFTERNOON HOURS. BY EARLY WEDNESDAY, WE FINALLY GET ON THE WESTERN EDGE OF THE TROF AXIS. PRECIP WILL SHIFT EASTWARD TO THE COAST, WHILE SKIES WILL BEGIN TO CLEAR OVER NY/PA. THE COOL POOL ALOFT WILL BE DIRECTLY OVERHEAD, KEEPING TEMPS IN THE LOWER 70S FOR MUCH OF THE FA. && .LONG TERM /THURSDAY THROUGH SUNDAY/... 3 AM UPDATE... NO CHGS NEEDED TO LONG TERM AT THIS TIME AS UL RIDGE HOLDS ACRS WRN U.S. THRU SUNDAY BEFORE STARTING TO FLATTEN OUT EARLY NEXT WEEK. 250 PM UPDATE... A FAIRLY QUIET EXTENDED PERIOD WITH A FEW WEAK FRONTAL BOUNDARIES BRINGING CHCS FOR PRECIP. FIRST BOUNDARY EARLY IN THE PD WILL BRING JUST SLGT CHCS FOR SHRA MAINLY TO NRN PORTION OF FA WED NGT/EARLY THURS. ANOTHER CLD FRONT SATURDAY MAY BRING SOMEWHAT BETTER CHCS FOR PRECIP. MAIN STORY LATER THIS WEEK WILL BE COOLER AIRMASS WITH HIGHS PSBLY NOT GETTING OUT OF THE 60S FOR A LARGE PART OF THE FA ON THURSDAY WITH LOWS DROPPING WELL INTO THE 40S FRIDAY MORNING. BEYOND THAT, TEMPS MODERATE TO NEAR OR SLIGHTLY ABOVE FOR HIGHS BY THE WEEKEND AS SFC HIGH PRESSURE MOVES OVER AND THEN SE OF THE REGION. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... 12Z UPDATE... CONDITIONS RANGE FROM VFR TO LIFR AS AIRMASS SATURATED FROM RAIN LAST NIGHT RESULTS IN DENSE FOG DEVELOPMENT AT SOME TERMINALS. HOWEVER TERMINALS THAT ARE CURRENTLY BEING AFFECTED BY SHOWERS HAVE IMPROVING CONDITIONS. KBGM AND KAVP ARE CURRENTLY AT IFR AND WILL REMAIN THERE THROUGH 13Z THIS MORNING. AT KITH AND KELM EXPECT MVFR CONDITIONS IN LIGHT SHRA THROUGH 14Z WITH KSYR AND KRME REMAINING VFR. CONDITIONS IMPROVE TO A BKN-OVC VFR DECK AFTER 15Z AT ALL TERMINALS ALONG WITH A BRIEF BREAK IN THE RAIN. COLD FRONT WILL APPROACH FROM THE NORTHWEST AFTER 20Z THIS AFTERNOON WITH MVFR RESTRICTIONS POSSIBLE. FOLLOWING FRONTAL PASSAGE EXPECT TERMINALS TO DROP TO MVFR OVERNIGHT. LGT/VRB WINDS THIS MORNING WILL BECOME MORE SWRLY AROUND 5KTS DURING THE DAY SHIFTING TO THE NORTHWEST TOWARD MIDNIGHT. OUTLOOK... TUE...POTENTIAL FOR MVFR IN SCT SHRA. WED-FRI...MAINLY VFR WITH POTENTIAL MORNING RESTRICTIONS DUE TO FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...DJP LONG TERM...JML/PVN AVIATION...PVN
Hazardous weather outlook, Sep 2, 2:23 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 223 AM EDT MON SEP 2 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-048-072-030630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-PIKE-SOUTHERN WAYNE- 223 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING ANOTHER ROUND OF THUNDERSTORMS. WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. HOWEVER ISOLATED STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ047-030630- LUZERNE- 223 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING ANOTHER ROUND OF THUNDERSTORMS. WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. HOWEVER ISOLATED STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS THIS AFTERNOON. PORTIONS OF WEST CENTRAL LUZERNE COUNTY RECEIVED 3 TO 5 INCHES OF RAIN EARLIER, AND WILL BE PARTICULARLY SENSITIVE TO ADDITIONAL HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PADAVONA
In the hours before
Local storm report, Sep 2, 1:52 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 AM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM FLASH FLOOD HUNTINGTON MILLS 41.18N 76.23W
09/02/2013 LUZERNE PA 911 CALL CENTER
ROAD WASHOUT ON ROUTE 239 BETWEEN HUNTINGTON MILLS AND
SHICKSHINNY
&&
PNSpecial weather statement, Sep 2, 7:19 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 719 AM EDT MON SEP 2 2013 NYZ023>025-055-021145- CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY- 719 AM EDT MON SEP 2 2013 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHEMUNG... SOUTHEASTERN SCHUYLER...SOUTHWESTERN TOMPKINS AND WEST CENTRAL TIOGA COUNTIES... * AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CATHARINE...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALPINE AND CAYUTA AT 725 AM EDT... ENFIELD AT 735 AM EDT... NEWFIELD HAMLET AND NEWFIELD AT 740 AM EDT... DANBY AND WEST DANBY AT 745 AM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4248 7649 4225 7648 4225 7689 4243 7691 HEDEN
Special weather statement, Sep 2, 7:22 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 AM EDT MON SEP 2 2013
NYZ025-044-055-056-021200-
BROOME NY-CORTLAND NY-TIOGA NY-TOMPKINS NY-
722 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORM WILL AFFECT EASTERN TOMPKINS...NORTHEASTERN
TIOGA...NORTHERN BROOME...AND SOUTHERN CORTLAND COUNTIES...
* AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
GUSTY WINDS TO AROUND 40 MPH...AND VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR HARFORD...AND MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VIRGIL AT 730 AM EDT...
HUNTS CORNERS AT 735 AM EDT...
LAPEER AND CENTER LISLE AT 740 AM EDT...
MARATHON AT 745 AM EDT...
FREETOWN CORNERS AT 750 AM EDT...
TEXAS VALLEY AND EAST FREETOWN AT 755 AM EDT...
WILLET AND CINCINNATUS AT 800 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4251 7639 4260 7588 4259 7587 4236 7586
4233 7635
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:46 PM EDT | Special Weather Statement | BGM | Madison | 59 min |
| Sep 2, 4:15 AM EDT | Areal Flood Advisory | BGM | Chenango, Otsego | 3 hr |
| Sep 2, 7:19 AM EDT | Special Weather Statement | BGM | Tompkins | 26 min |
| Sep 2, 7:22 AM EDT | Special Weather Statement | BGM | Cortland | 38 min |
| Sep 2, 8:15 AM EDT | Areal Flood Advisory | BGM | Schuyler, Seneca, Tompkins | 3 hr |
| Sep 2, 8:47 AM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Tompkins | 4 hr |
| Sep 2, 9:18 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango | 3 hr |
| Sep 2, 1:13 PM EDT | Special Weather Statement | BGM | Delaware | 47 min |
| Sep 2, 1:49 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 41 min |
| Sep 2, 2:17 PM EDT | Special Weather Statement | BGM | Cayuga | 28 min |
| Sep 2, 2:27 PM EDT | Special Weather Statement | BGM | Delaware | 63 min |
| Sep 2, 2:46 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 59 min |
| Sep 2, 2:59 PM EDT | Special Weather Statement | BGM | Seneca | 31 min |
| Sep 2, 3:31 PM EDT | Special Weather Statement | BGM | Delaware | 44 min |
| Sep 2, 3:43 PM EDT | Special Weather Statement | BGM | Sullivan | 47 min |
| Sep 2, 3:57 PM EDT | Special Weather Statement | BGM | Onondaga | 33 min |
| Sep 2, 4:14 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 61 min |
| Sep 2, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 40 min |
| Sep 2, 4:39 PM EDT | Special Weather Statement | BGM | Sullivan | 51 min |
| Sep 2, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 62 min |
| Sep 2, 5:13 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Madison, Oneida, Onondaga | 62 min |
| Sep 2, 5:24 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Madison, Onondaga, Tompkins | 36 min |
| Sep 2, 5:41 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida, Onondaga | 3 hr |
| Sep 2, 5:54 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 36 min |
| Sep 2, 6:00 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga, Otsego | 60 min |
| Sep 2, 6:39 PM EDT | Areal Flood Advisory | BGM | Chenango, Madison, Otsego | 3 hr |
| Sep 2, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 65 min |
| Sep 2, 7:08 PM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 4 hr |
| Sep 2, 7:31 PM EDT | Areal Flood Advisory | BGM | Chenango, Delaware, Otsego | 3 hr |
| Sep 2, 12:56 AM EDT | Flash Flood Warning | BGM | Luzerne | 4 hr |
| Sep 2, 12:04 PM EDT | Special Weather Statement | BGM | Wyoming | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.